MAUDE Adverse Event Report: NEUWAVE MEDICAL, INC CERTUS 140 2.45 GHZ ABLATION SYSTEM; MICROWAVE ABLATION SYSTEM

NEUWAVE MEDICAL, INC CERTUS 140 2.45 GHZ ABLATION SYSTEM; MICROWAVE ABLATION SYSTEM
Model Number LK ABLATION PROBE
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 02/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was disposed of by the customer facility.A review of the device lot history records indicated the probes met all specifications and passed all manufacturing tests.System logs were reviewed and the data indicates that the system and probes performed normally.No additional investigation is planned unless the device is returned to neuwave.
 
Event or Problem Description
A (b)(6) male patient.Physician used two probes to ablate a lesion in the patient's liver.Physician placed pr probe into portion of the lesion deeper in patient's liver and placed an lk in the portion of the lesion closer to the patient's skin.Both probes were placed in tissu-loc and ct imaging was used to confirm proper probe placement.The lk probe power was set to 90w and 7 minutes.The pr probe was set to 65w for 7 minutes.The ablation was initiated and the physician held the probes in place during the first ~50 seconds of the ablation, as recommended in the user manual.After the first ~50 seconds, the physician used ultrasound to monitor the ablation zone, which requires the ultra sound probe to be placed on the patients skin and manipulated.The site protocol called for several ct scans to be taken during the procedure, so the hospital personnel left the ct suite during the later stages of ablation.The ct bed/patient entered the ct gantry several times, but no images were available on the ct review station.The ablation completed at 7 minutes.Upon re-entering the procedure room, it was observed that the patient had a skin burn at the site of the lk probe insertion.The lk probe also appeared to have migrated out of the patient ~3-4cm from its initial placement.The skin burn was a 3rd degree burn.Plastic surgery was performed to remove 4cm of tissue, leaving in a drain.The patient is recovering at home.

Brand Name
CERTUS 140 2.45 GHZ ABLATION SYSTEM
Common Device Name
MICROWAVE ABLATION SYSTEM
Manufacturer (Section D)
NEUWAVE MEDICAL, INC
3529 anderson street
madison WI 53704
MDR Report Key6385109
Report Number3008769756-2017-00004
Device Sequence Number10772822
Product Code NEY
UDI-Device Identifier00853719006067
UDI-Public00853719006067
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K160936
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/01/2020
Device Model NumberLK ABLATION PROBE
Device Catalogue NumberLK15
Device Lot NumberML16082323
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2017
Initial Report FDA Received Date03/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight66